I often joke that if there’s a side effect with a 1% chance of rare side effect, it’s bound to hit me. And this week, it did.
I was given an injection for a migraine attack. Instantly, I was twitching and uncomfortable but they said it’d be fine. Well, by the next afternoon I would say it definitely became a serious side effect.
I started losing the ability to control my tongue and my speech was quickly diminishing. Luckily, a nurse was at my house as it started and was able to call my primary care, who wanted me in instantly. In the short time it took to get to my doctor, I could no longer open my jaw. When they found out what meds were given, they knew instantly. The muscles in my neck became rock hard (my doctor couldn’t push down in anyway) and I was unable to talk, let alone anyone understand me.
After about five hours and a race to the ER from the doctor’s office, I finally got some relief but, I was warned to avoid talking, stress, etc. as it can flare again. It was a pain that I could not describe. Add in not being able to be understood when trying to interact with the medical staff around you, not a fun moment.As you can see somewhat, all of my muscles in my face were stuck pulled down. I couldn’t smile if I tried.
I am still getting twinges here and there but I hope that I am in the safe zone now.
Lesson learned, do not be afraid to ask questions of meds before they are given to you. I plan to ask any risks first!